Addiction: Substance Abuse Community
I need help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I need help

Im 20 years old and I am 20 weeks pregnant. I have no job and Im living at home with Mom.  I started taking Vicodin last year because of severe migraines and gall stones and I never really stopped. I have been going through alot since then and I have been taking the medication to escape from reality and get that euphoric feeling for a few hours. I have anxiety and depression as well and my mother is a Vicodin addict. When I run out I just ask her for some. When I found out I was pregnant I stopped ALL use of my medication including the vicodin but I recently had a very bad flare in my gall bladder due  the stones that I was perscribed more.( My OB and Surgeon do not want to do surgery until after the birth.) I never feel like I take enough and I always want more. Im ashamed to tell anyone even the baby's father.  Im scared for my baby and Im scared that I cant stop. I need help and I dont know what to do or where to get it. I want to give my baby the best life I can and I already feel im not heading in that direction.
Related Discussions
5 Comments Post a Comment
Blank
199177_tn?1332183097
PLZ be upfront with your doctor about how much you are taking and that you feel as if you are addicted to it .They will help you get threw this and give you what you need when you have a stone. Normally with stone they pass relatively quickly there should not be a need to stay on the pills threw out your whole pregnancy but you don't want to WD from them Without your doctors knowing and helping you with a taper plan and some plan to use if you have discomfort .It can be done .. Let us know what happens
Blank
Avatar_f_tn
The last sentence of your post says it all..........  "I want to give my baby the best......."   And I believe that is exactly what you want to do,  because you chose to carry this child. Even beginning  now, during pregnacy.  all of those hard decisions that moms have to make, you do as well...  like being honest with your docs  and with your baby's father.,  You are doing this because you want this baby,  and this baby deserves no less than the best you can give him/her from the very beginning.  I wish you well sweetheart  and hope you have some adults and your doctors to help you thru your pregnancy to giving birth to a beautiful healthy child.......  sometimes we have to put our needs or desires second,  when we have children, to do what is best for them.....    being honest and open is a great way to start.  
Blank
199177_tn?1332183097
late very well said
Blank
Avatar_f_tn
Hi There,
Don't be ashamed. I was where you are. I had prescribed narcotics during pregnancy, it's the only 'safe' medication - meaning it does not cause defects, but it can cause dependency in the baby in large amounts for long periods or close to term. My baby was fine, no w/d at all...I took very little at the end, like 1/2 Tylenol 3 when it was very bad, so baby got next to nothing.
Best thing for you to do, and this is from talking to hundreds of mothers in your position is to not take a lot then nothing, DO NOT get high, the baby reacts to the stress of w/d in your body way more than drugs. Tapering is only safe in second trimester so make sure you tell your Ob Gyn and they will help you and baby. I think, from what you say, if it was prescribed, and you take is as prescribed, you and baby will be fine. Out of all the moms I spoke to in a support group, not one, and I mean, not one, had complications with an addicted baby at birth. It is mostly hard core drug users and in most cases, they can't do studies because they don't know if the lifestyle of an illegal drug user (smoking, drinking, little nutrition) is what causes the problems or the drugs, obviously they don't do studies on pregnant women.
Try and taper, do not go CT, it can hurt the baby - especially now when the organs are being formed and the baby is growing.
My advice is to tell your doc, take any drug as prescribed, do not go into W/d, it is NOT recommended for pregnant women, they usually keep you on a dose until baby is born, but low enough to cause no harm. Don't go on methadone, it's worse for the baby.
I've been through this, I had a bad accident with baby #2 and took some form of mild narcotic through the pregnancy on and off, never a lot, but still, some people think one pill is too much. I never drank or smoke and ate well and provided a loving environment. My baby was perfect, and is doing amazingly well for 2. The baby had some distress at birth with meconium in the fluid but this was due to extreme stress - my brother was dying and while I was in labour, I was caring for his 9 year old while his selfish wife left him, left his keys on my door with a note saying he was my problem -- that caused the stress. He died shortly after the baby was born. Best to not worry, tell your docs, and make sure you do not take many pills at once, then run out and have to go without or take your moms. If you need to take them, take them as prescribed. The baby should be fine. Wean very slowly, and hoprfully by birth, you will be down to a very low dose. Most women I talked to were on 5 mg - 40 mg oxy or hydro at the end and no one had any problems. Just my 2 cents, everyone here is right, you really need to be upfront with the docs so at a minimum they can prepare you for birth and in the slim chance there is a problem, they can deal with it. You and baby will be fine.
Stress and worry are much worse.
You just need to come to terms, and I promise, at some point in your life, you will need to get off the pills, with not getting the euphoric feeling and just taking the drug for pain and taking as low a dose as you can get away with. If you are taking it for fun, just change your mindset and realize that although the baby is probably fine, you may as well do what's right long term and try to come to terms with your usage. I hope I am not preaching - I was there and I so know, I was sooooo worried. Everything was fine. Just tell your docs. Hope you keep posting and don't go CT!!!

Blank
541953_tn?1262589826
late said it best. you want the best for this baby? then you need to be upfront with your doctor and the baby's father. you need to let them help you either stop complete or taper down, the doctor will know how to help you. you just need to ask for the help. from the time you got pregnant you are responsible for that little baby and need to do what is best for him/her so they will be born healthy and drug free. take care sweety you can do this, you are a strong person and know what is the best for yourself and the little one.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN